Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 9, NWS JSJ
NWS JSJ issued this areal flood warning at Mar 28, 2012, 8:10 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2012, 8:10 PM CDT (01:10 UTC)
- Expired
- Mar 29, 2012, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 110 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
258 WGCA42 TJSJ 290110 FLWSJU BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 910 PM AST WED MAR 28 2012 PRC003-005-099-131-290715- /O.NEW.TJSJ.FA.W.0009.120329T0110Z-120329T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-AGUADA PR- 910 PM AST WED MAR 28 2012 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLOOD WARNING FOR... AGUADA... AGUADILLA... MOCA... SAN SEBASTIAN... * UNTIL 315 AM AST THURSDAY * AT 908 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ON RIO CULEBRINAS AND ITS TRIBUTARIES. THIS WILL GENERATE A VERY FAST RISE TO FLOOD STAGE. ADDITIONAL SHOWERS...SOME OF THEM WITH EMBEDDED HEAVY DOWNPOURS...ARE EXPECTED OVER THE NEXT HOUR OR SO. RESIDENTS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED ROADWAY. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. LAT...LON 1837 6702 1832 6703 1839 6720 1842 6716 $$ OMS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Mar 28, 2:02 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 2:02 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
302 PM AST WED MAR 28 2012
.SYNOPSIS...UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE REGION
DURING THE NEXT FEW DAYS. HIGH PRESSURE AT THE SURFACE WILL BUILD
ACROSS THE WESTERN ATLANTIC TOMORROW. COLD FRONT WILL STALL JUST
NORTH OF THE AREA.
&&
.DISCUSSION...UNSTABLE ATMOSPHERIC CONDITIONS PREVAILED ACROSS
PUERTO RICO THIS AFTERNOON...WITH A PERSISTENT UPPER LEVEL TROUGH
DOMINATING THE NORTHEAST CARIBBEAN. THIS FEATURE IN COMBINATION
WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE...ENHANCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE
SOUTHERN SLOPES OF PUERTO RICO. WINDS BETWEEN 0-3 KM AGL ARE
MAINLY FROM THE NORTHEAST WHICH WILL MAINTAIN THE FOCUS OF HEAVY
RAINFALL BETWEEN THE CORDILLERA CENTRAL AND THE SOUTHERN SLOPES
OF PUERTO RICO THROUGHOUT THE AFTERNOON. THE STORM MOTION OF THESE
SHOWERS WILL BE VERY SLOW...THEREFORE...HIGH RAINFALL ACCUMULATION
WILL BE EXPECTED.
A HIGH PRESSURE SYSTEM AT THE SURFACE WILL BUILD ACROSS THE
WESTERN ATLANTIC TOMORROW...INDUCING A NORTHEAST TRADE WIND
FLOW. THIS FLOW WILL ALLOW FOR FASTER MOVEMENT OF THE SHOWER
ACTIVITY. A COLD FRONT WILL STALL JUST NORTHERN OF THE AREA AND IS
NOT EXPECTED TO AFFECT THE LOCAL AREA. HOWEVER...PATCHES OF LOW
LEVEL MOISTURE ASSOCIATED FROM THIS SYSTEM WILL AFFECT THE NORTH COAST
OF PUERTO RICO TONIGHT AND EARLY THURSDAY MORNING. CONDITIONS
REMAINS MOIST AND UNSTABLE DURING THE WEEKEND AS WINDS SHIFT SOUTHEAST
AND GOOD CHANCES FOR SHOWER EVERY AFTERNOON PREVAILS.
&&
.AVIATION...MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS EXPECTED
TO PREVAIL ACROSS TJMZ AND TJPS THROUGH AT LEAST 28/22Z IN
SHRA/TSRA. VFR CONDITIONS WILL PREVAIL ELSEWHERE.
&&
.MARINE...SEAS 3-5 FT RIGHT NOW IN PREDOMINANT WIND WAVES BUT A
SMALL NE SWELL IS NOW BEING OBSERVED AT BUOYS 41043 AND 41053.
SEAS EXPECTED TO BUILD RAPIDLY TOMORROW IN NORTH SWELLS WITH
SMALL CRAFT AND HIGH SURF CONDITIONS LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 73 83 / 50 50 50 50
STT 74 84 75 84 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 3 AM AST SATURDAY FOR
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
64/71Hazardous weather outlook, Mar 28, 4:05 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 505 AM AST WED MAR 28 2012 AMZ710>745-PRZ001>013-290915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 505 AM AST WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ESPECIALLY ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND ALONG THE CORDILLERA CENTRAL THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL MOVE VERY SLOWLY...PRODUCING HIGH RAINFALL ACCUMULATIONS ALONG THE CORDILLERA CENTRAL EARLY IN THE AFTERNOON AND ACROSS SOUTHERN AND SOUTHWESTERN SECTIONS OF PUERTO RICO LATE IN THE AFTERNOON AND EARLY IN THE EVENING. THIS SCENARIO WILL RESULT IN QUICK RISES IN RIVERS...STREAMS AND CREEKS...AS WELL AS INCREASE THE POTENTIAL FOR URBAN FLOODING. ALSO...THE THREAT OF MUDSLIDES WILL ALSO CONTINUE IN AREAS OF STEEP TERRAIN WHERE SIGNIFICANT RAINFALL HAS OCCURRED IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SIGNIFICANT WEATHER OR FLOOD PROBLEMS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-290915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 505 AM AST WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:24 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Mar 28, 7:56 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 28, 8:14 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 28, 10:31 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 29, 12:02 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 12:23 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 1:31 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Mar 29, 1:48 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 29, 2:26 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Mar 29, 2:31 AM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Mar 29, 2:38 AM CDT | Flash Flood Watch | JSJ | 15 hr | |
| Mar 29, 2:39 AM CDT | High Surf Advisory | JSJ | 30 hr | |
| Mar 29, 3:08 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 3:23 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 29, 3:52 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 5:30 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Mar 29, 6:25 AM CDT | Areal Flood Warning | JSJ | 63 min | |
| Mar 29, 7:37 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Mar 29, 7:46 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 29, 8:11 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 29, 8:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Mar 29, 10:24 AM CDT | Areal Flood Advisory | JSJ | 108 min | |
| Mar 29, 10:35 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 1:30 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Mar 29, 2:29 PM CDT | Areal Flood Advisory | JSJ | 99 min |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.